Atripla, Trazodone and sleep problems
Jun 24, 2013
I have been on Atripla for about 7 months now and most numbers are good. But I used to and still am suffering from sleep disturbance (even before the infection). I have been on Lorazepam 0.5mg in the past, but now the doctor (who is not my primary care doctor and does not know that I am poz), wanted to change from Lorazepam to Trazodone HCl, 50mg. I wanted to know if it is safe to take Trazodone with Atripla? Should I be worried about drug interaction whether it will decrease the efficacy of Atripla or increase the side effect of Atripla? And if not, how long can I be on Trazodone for? Like I said, I was having sleep issues (and suspected depression) even long before the infection.
Thank you and look forward to hearing the answer.
Response from Dr. Fawcett
Thanks for writing. It's good practice to be certain all of your healthcare providers are aware of all the medications you are taking. Trazodone taken with Atripla can result in reduced blood levels and benefits of the Trazodone. If you decide to go forward be certain your doctor is aware and can adjust your Trazodone dose as necessary. Also be certain that you stop the Lorazepam under the supervision of your doctor who will gradually reduce your dosage.
Sleep concerns can often be greatly helped with non-pharmaceutical techniques such as a warm bath, relaxation techniques, and avoiding caffeine (and watching the evening news!). Also be certain that your bedroom is dark, cool, and reserved for sleeping (as opposed to reading, watching television, etc). If you can't fall asleep, get up and relax until you become sleepy and then try again.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Cold Feet A Symptom Of Acute HIV Infection?
- Is Sore On Tongue A Sign Of AIDS?
- Seroconverting After Sex With A Prostitute
- Pain In Urethra After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Painful Urination After Anal Sex Top Sign Of HIV AIDS
- Sore On Mouth After Handjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.